Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 192, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 2, 2019, 6:17 PM CDT for Madison County, Washington County, Arkansas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2019, 6:17 PM CDT (23:17 UTC)
- Expired
- Jun 2, 2019, 6:49 PM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 85 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 6:25 PM CDT | TSTM WND DMG | 1 N Elkins, AR | SHINGLES BLOWN OFF OF A HOME. TIME ESTIMATED BY RADAR. REPORT ON SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
842
WUUS54 KTSA 022317
SVRTSA
ARC087-143-030000-
/O.NEW.KTSA.SV.W.0192.190602T2317Z-190603T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
617 PM CDT Sun Jun 2 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Madison County in northwestern Arkansas...
Southeastern Washington County in northwestern Arkansas...
* Until 700 PM CDT.
* At 617 PM CDT, a severe thunderstorm was located near Elkins,
moving southeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations in or near the path include...
Fayetteville... Elkins...
Wesley... Japton...
Goshen... Georgetown...
Crosses... Patrick...
Tuttle... Sulphur City...
Durham... Delaney...
LAT...LON 3605 9410 3612 9395 3592 9370 3578 9397
TIME...MOT...LOC 2317Z 327DEG 14KT 3604 9399
HAIL...1.50IN
WIND...60MPH
$$
Lacy3 follow-up statements
716
WWUS54 KTSA 022322
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
622 PM CDT Sun Jun 2 2019
ARC087-143-030000-
/O.CON.KTSA.SV.W.0192.000000T0000Z-190603T0000Z/
Madison AR-Washington AR-
622 PM CDT Sun Jun 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN MADISON AND SOUTHEASTERN WASHINGTON COUNTIES...
At 622 PM CDT, a severe thunderstorm was located near Elkins, moving
southeast at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Fayetteville... Elkins...
Wesley... Japton...
Goshen... Georgetown...
Crosses... Patrick...
Tuttle... Durham...
Delaney...
LAT...LON 3606 9407 3610 9398 3592 9370 3578 9397
TIME...MOT...LOC 2322Z 327DEG 14KT 3602 9397
HAIL...1.75IN
WIND...60MPH
$$
Lacy944
WWUS54 KTSA 022341
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
641 PM CDT Sun Jun 2 2019
ARC143-022350-
/O.CAN.KTSA.SV.W.0192.000000T0000Z-190603T0000Z/
Washington AR-
641 PM CDT Sun Jun 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
LAT...LON 3578 9396 3583 9396 3584 9395 3604 9394
3592 9370
TIME...MOT...LOC 2340Z 327DEG 14KT 3596 9392
$$
ARC087-030000-
/O.CON.KTSA.SV.W.0192.000000T0000Z-190603T0000Z/
Madison AR-
641 PM CDT Sun Jun 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN MADISON COUNTY...
At 640 PM CDT, a severe thunderstorm was located 4 miles south of
Wesley, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Japton... Wesley...
Crosses... Patrick...
Delaney...
The storm has exhibited a steady weakening trend over the past 15
minutes. If this trend continues the warning may be cancelled early.
LAT...LON 3578 9396 3583 9396 3584 9395 3604 9394
3592 9370
TIME...MOT...LOC 2340Z 327DEG 14KT 3596 9392
HAIL...1.00IN
WIND...60MPH
$$
Lacy037
WWUS54 KTSA 022349
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
649 PM CDT Sun Jun 2 2019
ARC087-022359-
/O.CAN.KTSA.SV.W.0192.000000T0000Z-190603T0000Z/
Madison AR-
649 PM CDT Sun Jun 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MADISON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However penny hail, gusty
winds to 50 mph and heavy rain are still possible with this
thunderstorm.
LAT...LON 3578 9396 3583 9396 3584 9395 3604 9394
3592 9370
TIME...MOT...LOC 2345Z 327DEG 14KT 3593 9390
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:40 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 2, 3:40 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 340 PM CDT Sun Jun 2 2019 .DISCUSSION... Weak sfc boundary currently just north of Interstate 40 corridor through E OK w/ agitated Cu field over north central OK and also NW AR. Expected at least isolated storms from late afternoon through early evening generally in this corridor w/ decreasing coverage after sunset. Isolated svr potential does exist with any stronger updrafts. Generally consensus on an uptick in convective coverage tomorrow compared to previous days as convection developing over the high plains is maintained with its eastward progression. Confidence is not overly high in this scenario thus a continued broad chance of precip tomorrow. Tuesday continues to appear as a lesser precip chance day. Upper low begins to influence the region by Wednesday as deep tropical moisture is drawn northward in its advance. Higher precip chances continue to appear for the Wed-Thurs timeframe and locally heavy rainfall is possible. Upper low slowly moves eastward by late week with drier weather returning. Temps through early week are likely to continue above normal with slightly cooler high temps by mid week with increasing cloud cover and precip. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 85 69 88 / 20 40 30 20 FSM 68 86 69 89 / 20 50 20 20 MLC 67 85 70 90 / 10 50 10 20 BVO 65 83 68 88 / 20 40 30 20 FYV 65 82 67 85 / 30 30 30 30 BYV 63 81 66 85 / 30 30 30 30 MKO 67 84 69 87 / 20 40 20 20 MIO 64 83 67 87 / 20 30 30 30 F10 67 83 69 88 / 20 50 20 20 HHW 69 87 72 91 / 10 50 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....07
Hazardous weather outlook, Jun 2, 4:29 PM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 429 PM CDT Sun Jun 2 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 429 PM CDT Sun Jun 2 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Mainly northeast Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... Isolated to scattered thunderstorms are expected to develop late this afternoon and into this evening in the vicinity of a weak frontal boundary that is located near Highway 412. A few of these storms could become marginally severe with large hail and damaging winds the concern. Locally heavy rainfall is also possible. This activity is expected to diminish after sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY AND TUESDAY...Thunderstorm Potential. WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential. THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential. FRIDAY AND SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances will continue for much of the week as a series of upper level disturbances traverse the region in southwest flow aloft. A stronger upper wave will begin to move out of the desert southwest and into the southern plains Wednesday into Thursday. The threat for heavy rainfall will increase substantially toward the middle to latter part of next week, leading to a more elevated threat of flash flooding as well as severe weather. EMERGENCY MANAGEMENT PLANNING STATEMENT... Continue to monitor the latest forecasts, especially in areas that are still dealing with overland flooding. Lake levels remain well above normal and any additional heavy rain may lead to increased river levels. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 2, 5:44 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Tulsa OK 544 PM CDT Sun Jun 2 2019 ARZ001-022315- Benton AR- 544 PM CDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON COUNTY UNTIL 615 PM CDT... At 544 PM CDT, a strong thunderstorm was located 4 miles west of Decatur, moving southeast at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations in or near the path include... Siloam Springs... Gentry... Gravette... Decatur... West Siloam Springs... Highfill... Springtown... Gallitin... Fairmount... Rocky Comfort... Cherokee City... LAT...LON 3623 9430 3614 9456 3637 9460 3642 9446 TIME...MOT...LOC 2244Z 336DEG 7KT 3633 9453 Lacy
Local storm report, Jun 2, 5:46 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
546 PM CDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 2 ESE SHADY GROVE 36.13N 94.11W
06/02/2019 E0.75 INCH WASHINGTON AR PUBLIC
&&
LACYLocal storm report, Jun 2, 5:58 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
558 PM CDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 5 ESE JOHNSON 36.11N 94.08W
06/02/2019 E1.50 INCH WASHINGTON AR PUBLIC
QUARTER TO PING PONG BALL SIZE
&&
LACYSpecial weather statement, Jun 2, 6:13 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Tulsa OK 613 PM CDT Sun Jun 2 2019 ARZ010-011-022345- Madison AR-Washington AR- 613 PM CDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MADISON AND EAST CENTRAL WASHINGTON COUNTIES UNTIL 645 PM CDT... At 612 PM CDT, a strong thunderstorm was located 3 miles north of Elkins, moving southeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Fayetteville... Elkins... Wesley... Goshen... Georgetown... Tuttle... Sulphur City... Durham... Arnett... Hicks... LAT...LON 3607 9409 3612 9395 3599 9380 3589 9405 TIME...MOT...LOC 2312Z 333DEG 8KT 3605 9400 Lacy
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 9:10 PM CDT | Special Weather Statement | TSA | Carroll | 50 min |
| Jun 2, 5:32 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 43 min |
| Jun 2, 5:44 PM CDT | Special Weather Statement | TSA | Benton | 31 min |
| Jun 2, 5:51 PM CDT | Areal Flood Advisory | TSA | Benton, Washington | 3 hr |
| Jun 2, 6:13 PM CDT | Special Weather Statement | TSA | Madison | 32 min |
| Jun 2, 6:49 PM CDT | Special Weather Statement | TSA | Madison | 26 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.